Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 162, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Dec 25, 2015, 7:48 AM CST for Lamar County, Marion County, Winston County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2015, 7:48 AM CST (13:48 UTC)
- Expired
- Dec 25, 2015, 8:30 AM CST
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lamar County, AL, Marion County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 55 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
290
WUUS54 KBMX 251348
SVRBMX
ALC075-093-133-251430-
/O.NEW.KBMX.SV.W.0162.151225T1348Z-151225T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
748 AM CST FRI DEC 25 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WINSTON COUNTY IN NORTHWESTERN ALABAMA...
NORTH CENTRAL LAMAR COUNTY IN WEST CENTRAL ALABAMA...
MARION COUNTY IN NORTHWESTERN ALABAMA...
* UNTIL 830 AM CST
* AT 748 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESTON...OR
9 MILES WEST OF HAMILTON...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAMILTON...HALEYVILLE...HACKLEBURG...DETROIT...NEEDMORE...BRINN...
WESTON...BEAR CREEK...UPPER BEAR CREEK RESERVOIR...TESSNER...
BYRD...SHOTTSVILLE...HENSON SPRINGS...PIGEYE...BEXAR...PEARCES MILL
AND RANKIN FITE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BIRMINGHAM.
&&
LAT...LON 3431 8764 3431 8762 3421 8756 3398 8816
3409 8820 3427 8818 3432 8806
TIME...MOT...LOC 1348Z 244DEG 44KT 3413 8814
HAIL...<.75IN
WIND...60MPH
$$
751 follow-up statement
414
WWUS54 KBMX 251405
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 AM CST FRI DEC 25 2015
ALC075-093-133-251430-
/O.CON.KBMX.SV.W.0162.000000T0000Z-151225T1430Z/
WINSTON AL-LAMAR AL-MARION AL-
805 AM CST FRI DEC 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CST
FOR NORTHWESTERN WINSTON...NORTH CENTRAL LAMAR AND NORTHERN MARION
COUNTIES...
AT 805 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HACKLEBURG TO NEAR DETROIT...MOVING NORTHEAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...HALEYVILLE...HACKLEBURG...DETROIT...NEEDMORE...BRINN...
WESTON...BEAR CREEK...PIGEYE...UPPER BEAR CREEK RESERVOIR...PEARCES
MILL...TESSNER AND RANKIN FITE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BIRMINGHAM.
&&
LAT...LON 3400 8812 3399 8816 3401 8817 3432 8794
3431 8764 3431 8762 3421 8756
TIME...MOT...LOC 1405Z 243DEG 36KT 3429 8793 3407 8810
HAIL...<.75IN
WIND...60MPH
$$
75What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 5:54 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Dec 25, 5:54 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 554 AM CST FRI DEC 25 2015 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... WE WILL REMAIN DEEP INTO THE WARM SECTOR FOR SEVERAL MORE DAYS...WHICH MEANS SEVERAL MORE DAYS (AT LEAST) OF STORMY AND MILD CONDITIONS ACROSS CENTRAL ALABAMA. THERE WILL OBVIOUSLY BE PLENTY OF MOISTURE...INSTABILITY...AND LIFT AVAILABLE FOR THUNDERSTORMS TODAY...ESPECIALLY IN THE NORTHERN HALF OF THE STATE. MODELS ARE QUITE INSISTENT THAT AXIS OF HIGHEST THUNDERSTORM COVERAGE WILL SHIFT NORTHWARD THIS MORNING. THAT WOULD BE GOOD NEWS FOR THE WATER LOGGED SOUTHERN COUNTIES. LETS JUST HOPE THAT THAT HEAVY RAIN BAND DOES CONTINUE TO MOVE NORTH...SO THE NORTHERN AREAS DON'T END UP IN A SIMILAR SITUATION. BIG UPPER LEVEL LOW IS STILL FORECAST TO DIG INTO THE WEST COAST STATES AND FOUR CORNERS AREA TODAY AND TOMORROW...AND THEN ROLL EASTWARD SUNDAY AND MONDAY. COMPLEX SURFACE PATTERN DEVELOPS IN RESPONSE TO THE APPROACHING UPPER LEVEL TROUGH...WITH A VERY WOUND UP SURFACE LOW MOVING FROM WEST TEXAS TO THE GREAT LAKES... TRAILING A COLD FRONT THAT WILL PUSH THROUGH HERE ON MONDAY. THE FRONTAL PASSAGE IS A BIT FASTER THAN PREVIOUS MODEL RUNS...AND THE ENDING OF THE PRECIPITATION ASSOCIATED WITH IT MAY COME EARLIER AS WELL. WILL LOOK FOR SOME RUN TO RUN CONSISTENCY BEFORE TOTALLY BUYING INTO A RAIN FREE MONDAY NIGHT/TUESDAY SCENARIO. LOOKS LIKE WE MAY NOT GET INTO A SUBSTANTIALLY COLDER AIR MASS UNTIL LATE NEXT WEEK...WHEN THE UPPER LEVEL PATTERN FINALLY TRANSITIONS TO WESTERN RIDGE...EASTERN TROUGH CONFIGURATION. /61/ && .AVIATION... 12Z TAF DISCUSSION. SWATH OF SHOWERS AND THUNDERSTORMS IS FINALLY MOVING TO THE NORTH. THUS...WILL SHIFT OUR TSRA MENTION TO NOT INCLUDE MGM/TOI BUT STILL AT TIMES IN THE NORTH. A FEW OF THE STORMS IN THE LATE MORNING TOWARD EARLY AFTERNOON THAT MAY BE PRESENT HAVE THE POTENTIAL TO BE STRONG. WILL FORGO MENTIONING THIS LOWER PROBABILITY THREAT JUST YET. LOWER CIGS/VSBYS WILL ACCOMPANY STORMS. AS FOR MGM/TOI SOME MVFR CIGS THIS AM. HOWEVER...ALL COULD SEE SOME IFR AT TIMES THIS AM. CIGS COULD LIFT SOME ACROSS THE SOUTH BY AFTERNOON IN THE ABSENCE OF SHOWER ACTIVITY. TONIGHT WITH A LARGE AMOUNT OF LINGERING MOISTURE...FOG IS LIKELY ACROSS THE SOUTH TAFS AT MGM/TOI. SHOWER ACTIVITY MAY STILL BE PRESENT TO THE NORTH TO RESTRICT MORE WIDESPREAD DENSE FOG. 08 && .FIRE WEATHER... THE UNUSUALLY WARM AND WET WEATHER PATTERN WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 74 65 74 63 73 / 100 60 30 20 30 ANNISTON 75 66 75 64 74 / 100 40 20 20 30 BIRMINGHAM 75 69 76 65 75 / 100 50 30 30 30 TUSCALOOSA 76 68 77 67 76 / 80 50 30 30 30 CALERA 76 67 76 65 75 / 100 40 20 20 20 AUBURN 76 64 75 64 74 / 20 20 20 10 20 MONTGOMERY 79 65 79 63 78 / 20 20 20 20 20 TROY 79 66 79 63 77 / 20 20 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...CHAMBERS...CHEROKEE... CHILTON...CLAY...CLEBURNE...COOSA...ETOWAH...FAYETTE... JEFFERSON...LAMAR...MARION...PICKENS...RANDOLPH...SHELBY...ST. CLAIR...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON. && 61/08
Hazardous weather outlook, Dec 25, 4:44 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 444 AM CST FRI DEC 25 2015 ALZ011>015-017>050-261345- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 444 AM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH THE OVERNIGHT. AS A SURFACE BOUNDARY SHIFTS SLOWLY NORTHWARD THIS MORNING...THE OVERALL FLASH FLOODING THREAT WILL SHIFT NORTH AS WELL TO GENERALLY ALONG AND NORTH OF A ALICEVILLE TO CLANTON TO LAFAYETTE LINE. TO THE SOUTH OF HERE...HEAVY RAINS THAT HAVE OCCURRED WILL KEEP THE AREAL FLOODING THREAT AROUND FOR AT LEAST THIS MORNING ALONG WITH A RIVER FLOODING THREAT ALONG THE TALLAPOOSA AND ALABAMA RIVER BASINS. A SECONDARY THREAT WILL BE THAT OF A LIMITED SEVERE WEATHER THREAT GENERALLY ALONG AND NORTH OF INTERSTATE 59 FROM EARLY MORNING AND LASTING THROUGH AROUND 6 PM WITH STORMS ALONG AND AHEAD OF A FRONT. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS WITH A LESSER HAIL THREAT. THE TORNADO THREAT IS LOW BUT NOT ZERO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RIVER FLOODING WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY ALONG PORTIONS OF THE ALABAMA AND TALLAPOOSA RIVER BASINS DUE TO RECENT RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY AT TIMES TODAY. 08
In the hours before
Local storm report, Dec 25, 3:15 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD 4 SSE SANTUCK 32.58N 86.09W
12/25/2015 ELMORE AL PUBLIC
OVER 6 INCHES OF FLOWING WATER ON THE ROAD AT TALLASSEE
HIGHWAY AND HAYNES ROAD.
&&
08Local storm report, Dec 25, 7:26 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
726 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM FLOOD COLUMBIANA 33.18N 86.60W
12/25/2015 SHELBY AL AMATEUR RADIO
NUMEROUS FLOOD REPORTS IN SHELBY COUNTY, HWY 47, HWY 45,
CR 47, HERITAGE ROAD, AND WEST COLLEGE ST. ROADS ARE
COVERED WITH WATER AND DOUBLE WIDE TRAILERS ARE BEGINNING
TO FLOAT.
&&
CBAIRDLocal storm report, Dec 25, 7:34 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD COLUMBIANA 33.18N 86.60W
12/25/2015 SHELBY AL PUBLIC
SIGNIFICANT FLOODING IN THE CITY OF COLUMBIANA WITH WATER
ON HWY 28 AND WATER REACHINGTHE BRIDGE ON HWY 77
&&
CBAIRDSpecial weather statement, Dec 25, 7:40 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
740 AM CST FRI DEC 25 2015
ALZ011-012-251430-
MARION AL-LAMAR AL-
740 AM CST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR AND NORTHERN
MARION COUNTIES UNTIL 830 AM CST...
AT 740 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF TREMONT TO
NEAR DETROIT TO 7 MILES SOUTHEAST OF AMORY...AND MOVING NORTHEAST AT
50 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...HACKLEBURG...DETROIT...BRINN...WESTON...BEAR CREEK...
MARION COUNTY PUBLIC LAKE...TESSNER...BYRD...SHOTTSVILLE...HENSON
SPRINGS...PIGEYE...BEXAR...PIKEVILLE AND RANKIN FITE AIRPORT.
LAT...LON 3432 8817 3431 8768 3423 8773 3403 8794
3394 8822
TIME...MOT...LOC 1340Z 244DEG 44KT 3414 8821 3403 8827 3393 8837
75Local storm report, Dec 25, 7:42 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 AM CST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM FLASH FLOOD TALLADEGA 33.43N 86.10W
12/25/2015 TALLADEGA AL PUBLIC
WATER COMPLETELY COVERING WEST RENFROE RD AT THE RENFROE
ECONOMY MINI STORAGE ROAD IMPASSABLE
&&
CBAIRDThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:03 PM CST | Special Weather Statement | BMX | Sumter | 27 min |
| Dec 24, 8:31 PM CST | Special Weather Statement | BMX | Greene, Sumter | 29 min |
| Dec 24, 9:57 PM CST | Flash Flood Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Dec 25, 12:56 AM CST | Areal Flood Warning | BMX | Barbour, Bullock, Macon, Pike, Russell | 12 hr |
| Dec 25, 1:08 AM CST | Flash Flood Warning | BMX | Chambers, Chilton, Coosa, Elmore, Lee, Tallapoosa | 6 hr |
| Dec 25, 1:15 AM CST | Flash Flood Warning | BMX | Autauga, Dallas, Lowndes, Montgomery | 6 hr |
| Dec 25, 4:24 AM CST | Flash Flood Watch | BMX | Bibb, Blount, Calhoun, Chambers, Cherokee, Chilton and 17 more | 17 hr |
| Dec 25, 7:14 AM CST | Areal Flood Warning | BMX | Chambers, Elmore, Lee, Montgomery, Tallapoosa | 2 hr |
| Dec 25, 7:21 AM CST | Flash Flood Warning | BMX | Chilton, Shelby, Talladega | 3 hr |
| Dec 25, 7:40 AM CST | Special Weather Statement | BMX | Marion | 50 min |
| Dec 25, 8:35 AM CST | Special Weather Statement | BMX | Winston | 40 min |
| Dec 25, 9:17 AM CST | Areal Flood Advisory | BMX | Lamar, Marion, Winston | 3 hr |
| Dec 25, 9:40 AM CST | Areal Flood Advisory | BMX | Winston | 3 hr |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 11 days |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 8 days |
| Dec 25, 9:42 AM CST | River Flood Warning | BMX | Dallas | 9 days |
| Dec 25, 10:30 AM CST | Flash Flood Warning | BMX | Marion, Winston | 9 hr |
| Dec 25, 11:51 AM CST | Areal Flood Advisory | BMX | Blount | 3 hr |
| Dec 25, 12:36 PM CST | Flash Flood Warning | BMX | Blount | 3 hr |
| Dec 25, 12:43 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Walker | 3 hr |
| Dec 25, 2:28 PM CST | Special Weather Statement | BMX | Cherokee, Etowah | 32 min |
| Dec 25, 2:50 PM CST | Flash Flood Warning | BMX | Fayette, Lamar, Walker | 5 hr |
| Dec 25, 3:04 PM CST | Areal Flood Advisory | BMX | Blount, Cherokee, Etowah, Jefferson, St. Clair, Walker | 3 hr |
| Dec 25, 3:13 PM CST | Special Weather Statement | BMX | Fayette | 47 min |
| Dec 25, 3:31 PM CST | Special Weather Statement | BMX | Perry | 44 min |
| Dec 25, 3:35 PM CST | Tornado Warning | BMX | Tuscaloosa | 25 min |
| Dec 25, 3:49 PM CST | Flash Flood Warning | BMX | Blount | 8 hr |
| Dec 25, 4:24 PM CST | Tornado Warning | BMX | Jefferson | 36 min |
| Dec 25, 4:28 PM CST | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair, Walker | 3 hr |
| Dec 25, 4:55 PM CST | Tornado Warning | BMX | Jefferson | 50 min |
| Dec 25, 5:25 PM CST | Tornado Warning | BMX | Bibb, Chilton | 21 min |
| Dec 25, 5:44 PM CST | Flash Flood Warning | BMX | Fayette, Jefferson, Tuscaloosa, Walker | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.